What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 19, 12:46 PM EST, 5 hours 14 minutes earlier.
Area forecast discussion, May 19, 12:46 PM EST, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service State College PA
146 PM EDT Sun May 19 2019
.SYNOPSIS...
An upper level disturbance, will bring showers and
thunderstorms, through this evening. A passing cold front,
could bring scattered showers on Monday. Behind this system, the
mid week period looks dry, and a bit cooler.
&&
.NEAR TERM /THROUGH TONIGHT/...
1245 pm update... As expected, convection is beginning to fire
over the ridges early this afternoon. Storms should
intensify/grow upscale as they develop eastward through late
in the day/early evening. Isolated occurrences of strong winds
and hail are still anticipated, as the air mass rapidly
destabilizes, and marginally favorable low to mid-level shear is
in place. We'll continue to monitor closely for the rest of the
day for potential severe storms.
Tonight, scattered showers and isolated storms may well
continue, as the main cold front slowly approaches from the
west. It will stay warm and muggy overnight, with lows only in
the 60s.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
1250 pm update... Near-term guidance remains in good agreement
that the surface cold front will slice through the Commonwealth
from W-E on Monday. Although hit and miss showers/isolated
storms are expected just about anytime along and ahead of the
front, any more robust thunderstorms should from primarily over
the eastern third of PA. Highs will still reach the lower 70s-
lower 80s on Monday, as cooler air lags a bit behind the
boundary.
Monday night, outside of some potential post-frontal
stratocumulus clouds across northwestern PA for a time, skies
should generally clear out, as a cooler and drier air mass comes
in. Lows by daybreak should cool into the 40s and 50s.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
A strong cold front will move across the region Monday and much
cooler and drier air will move into the area for Tuesday.
Gusty winds will be the issue later Monday into perhaps the
first part of Tuesday, but overall Tuesday will be a decent
late May day.
Will have dry weather on Tuesday and most if not of all of
Wednesday, but will have to watch low temperatures and the
start of the growing season.
Some showers and maybe a few storms late in the week, as the
warm and more humid air returns to central PA.
Temperatures by late in the week will be well above normal
again.
The next cold front moves southeast into the area this weekend.
Still a lot of spread in the details, as models having problems
with the very active weather pattern and the abnormally strong
systems moving northeast.
Overall some minor adjustments made to the forecast package.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
18z update... Outside of thunderstorms this afternoon/early
evening (which would lower conditions to fuel alternate or
worse for a brief time), most terminal sites should stay in the
VFR range through the valid TAF period.
The exceptions to the above are KBFD and KJST, where some lower
clouds (MVFR-fuel alternate) are anticipated later tonight into
early Monday, near the incoming cold frontal boundary.
S-SW surface winds of 5-15 kt (occasionally gusty) through most
of tonight, will veer more westerly on Monday.
.Outlook...
Mon...Restrictions possible from early morning lower ceilings
and midday-afternoon showers and thunderstorms.
Tue-Wed...Mainly VFR.
Thu into Fri...Isolated to scattered restrictions possible from
potential showers and thunderstorms.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Jurewicz
NEAR TERM...Jurewicz
SHORT TERM...Jurewicz
LONG TERM...Martin
AVIATION...Jurewicz/RXR
Hazardous weather outlook, May 19, 4:18 PM EST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
518 PM EDT Sun May 19 2019
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-202130-
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
518 PM EDT Sun May 19 2019
...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ004>006-010-011-017-024-033-202130-
Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset-
518 PM EDT Sun May 19 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 5:16 PM EST, 44 minutes before
Special Weather Statement
National Weather Service State College PA
616 PM EDT Sun May 19 2019
PAZ027-028-056-063-192245-
Perry PA-Cumberland PA-Juniata PA-Mifflin PA-
616 PM EDT Sun May 19 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MIFFLIN...JUNIATA...
PERRY...AND CUMBERLAND COUNTIES UNTIL 645 PM EDT...
At 615 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Walnut to Colonel Denning State Park to near
Walnut Bottom to near Shippensburg. Movement was northeast at 40 mph.
Winds in excess of 40 mph are possible.
Strong thunderstorms will be near...
Walnut, Colonel Denning State Park and Spruce Hill around 620 PM
EDT.
Loysville and Mexico around 625 PM EDT.
Plainfield, Bloserville and Ickesburg around 630 PM EDT.
New Bloomfield around 635 PM EDT.
Carlisle, Mcalisterville and Schlusser around 640 PM EDT.
Carlisle Springs, Newport and Shermansdale around 645 PM EDT.
Other locations impacted by these storms include Mifflintown, Port
Royal, Millerstown, Wagner and Landisburg.
LAT...LON 3998 7746 4006 7753 4025 7748 4054 7761
4073 7736 4070 7734 4068 7716 4069 7712
4068 7704 4057 7699 4051 7698 4039 7703
4037 7702 4011 7708 4003 7721 3999 7740
3994 7747
TIME...MOT...LOC 2215Z 233DEG 34KT 4052 7751 4030 7741 4012 7746 3998
7750
JurewiczLocal storm report, May 19, 5:29 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
629 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL DUSHORE 41.53N 76.40W
05/19/2019 E0.88 INCH SULLIVAN PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1901257
DANGELOLocal storm report, May 19, 5:43 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
643 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL STATE LINE 39.72N 77.72W
05/19/2019 M1.00 INCH FRANKLIN PA TRAINED SPOTTER
0425 PM TSTM WND GST CARLISLE 40.20N 77.20W
05/19/2019 E60 MPH CUMBERLAND PA TRAINED SPOTTER
0428 PM HAIL GREENCASTLE 39.79N 77.73W
05/19/2019 M0.88 INCH FRANKLIN PA TRAINED SPOTTER
0438 PM TSTM WND DMG 5 ENE CARLISLE 40.23N 77.12W
05/19/2019 CUMBERLAND PA SOCIAL MEDIA
NUMEROUS LIMBS DOWN. BOUNCE HOUSE BLEW AWAY.
0529 PM TSTM WND DMG WILLIAMSTOWN 40.58N 76.62W
05/19/2019 DAUPHIN PA TRAINED SPOTTER
TREES ON VEHICLES
0540 PM FUNNEL CLOUD 1 W DUSHORE 41.53N 76.42W
05/19/2019 SULLIVAN PA TRAINED SPOTTER
0544 PM HAIL DUSHORE 41.53N 76.40W
05/19/2019 E0.88 INCH SULLIVAN PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1901252 CTP1901253 CTP1901254 CTP1901255 CTP1901258
CTP1901256 CTP1901257
DANGELOSpecial weather statement, May 19, 5:44 PM EST, 16 minutes before
Special Weather Statement
National Weather Service State College PA
644 PM EDT Sun May 19 2019
PAZ024-025-192315-
Blair PA-Cambria PA-
644 PM EDT Sun May 19 2019
...SPECIAL WEATHER STATEMENT...
At 643 PM EDT, Doppler radar indicated a strong thunderstorm over
Westmont, moving northeast at 35 mph.
Pea size hail and winds in excess of 30 mph are possible.
Locations impacted include...
Altoona, Johnstown, Hollidaysburg, Westmont, Ebensburg, Belmont,
Nanty-Glo, Portage, Geistown, Southmont, Lakemont, Patton, Cresson,
Gallitzin, Vinco, Loretto, Dale, Duncansville, East Conemaugh and
Salix-Beauty Line Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4036 7900 4048 7892 4072 7847 4048 7830
4025 7889 4027 7889 4028 7893 4029 7903
4031 7904
TIME...MOT...LOC 2243Z 240DEG 49KT 4036 7896
MartinLocal storm report, May 19, 5:57 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
657 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM FUNNEL CLOUD 2 S MANCHESTER 40.03N 76.72W
05/19/2019 YORK PA 911 CALL CENTER
BOARD RD. SPOTTER REPORT RELAYED BY 911.
&&
EVENT NUMBER CTP1901259
DANGELOSpecial weather statement, May 19, 5:57 PM EST, 3 minutes before
Special Weather Statement
National Weather Service State College PA
657 PM EDT Sun May 19 2019
PAZ036-063-064-192345-
Adams PA-Franklin PA-Cumberland PA-
657 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS...FRANKLIN...AND
CUMBERLAND COUNTIES UNTIL 745 PM EDT...
At 657 PM EDT, Doppler radar indicated a strong thunderstorm near
Cashtown, moving northeast at 45 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Carlisle, Waynesboro, Gettysburg, Hampton, Guilford, Schlusser,
Carroll Valley, Boiling Springs, Fayetteville, Lake Meade, Wayne
Heights, Mount Holly Springs, New Oxford, Mont Alto, East Berlin,
Lake Heritage, Rouzerville, Cashtown, Aspers and Orrtanna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3993 7759 4028 7717 4013 7706 4007 7714
4006 7709 4003 7707 4001 7702 3994 7697
3990 7698 3988 7697 3976 7738 3972 7755
3972 7758 3973 7758
TIME...MOT...LOC 2257Z 236DEG 39KT 3991 7745
Colbert